MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1804350-33
Medical Device Problem Codes Product Quality Problem (1506); Improper or Incorrect Procedure or Method (2017); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: medical device problem code: 2017 clarifier: incorrect prep, problem code: 2017 clarifier: failure to follow steps, instructions the device was not returned for evaluation.The electronic lot history record (elhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no similar incidents from this lot.A conclusive cause for the reported difficulties could not be determined.Stent dislodgement prior to use may be attributed to several factors including, but not limited to, improper or inadequate crimping at the time of manufacture, incorrect sheath sizing, positive pressure during preparation, forced sheath removal, handling of the stent during preparation, and interaction with accessory devices.Factors that could contribute to a physical property issue / product quality problem include, but are not limited to, damage during manufacturing, inadvertent mishandling during unpackaging, sheath/stylet removal or during preparation of the device.In this case, it is possible the device may have interacted with the protective coil during unpackaging in addition to inadvertent mishandling, resulting in the reported stent dislodgement; however, based on the information provided by the account and without the device to examine, this cannot be confirmed.In addition, without the device and sheath to examine, the reported product quality problem is unable to be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.It was reported that during preparation of the 3.50 x 33mm skypoint stent delivery system (sds) in the protective coil, the stent slipped off the balloon while being removed from the hoop dispenser with no resistance noted.It should be noted that the xience skypoint, everolimus eluting coronary stent system (eecss), electronic instructions for use states: prior to preparation of the device, remove the product mandrel and protective stent sheath by grasping the catheter just proximal to the stent (at the proximal balloon bond site), and with the other hand, grasp the stent protector and gently move distally.In addition, it was reported that the device was prepped inside the coil.It should be noted that the xience skypoint, everolimus eluting coronary stent system (eecss), electronic instructions for use states: prepare an inflation device syringe with diluted contrast medium.Attach an inflation device syringe to the stopcock; attach to the inflation port.With the tip down, orient the delivery system vertically.Open the stopcock to delivery system; pull negative for 30 seconds; release to neutral for contrast fill.Close the stopcock to the delivery system; purge the inflation device / syringe of all air.Repeat steps until all air is expelled.There is no indication of a product quality issue; therefore, no product related corrective action is required.
 
Event or Problem Description
It was reported that during preparation of the 3.50 x 33mm skypoint stent delivery system (sds) the stent slipped off the balloon while being removed from the hoop dispenser with no resistance noted.The sds was prepped prior to removing the protective sheath/stylet.The protective sheath was noted to appear 'melted', not kinked or bent, and there was no damage noted to the chipboard box.There was no device use or patient involvement.Another same size xience skypoint sds was used to compete the procedure.There was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19100206
Report Number2024168-2024-04671
Device Sequence Number7705525
Product Code NIQ
UDI-Device Identifier08717648233432
UDI-Public(01)08717648233432(17)260809(10)3081541
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2026
Device Catalogue Number1804350-33
Device Lot Number3081541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2024
Initial Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown